Thunderstorm Wind, Marengo
- When
- March 7, 6:05 PM CST
- Where
- Marengo County, Demopolis
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.517, -87.833
A weather net site in Demopolis recorded a 61 mph wind gust.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 7, 3:02 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CST MON MAR 7 2005 .SYNOPSIS... REALLY A MAJOR OVERHAUL TO BOTH THE SHORT AND LONG RANGE THIS UPDATE...SCALED BACK THE SEVERE THREAT IN THE SHORT TERM...ALONG WITH ADDING STRONG WINDS TO TOMORROW. IN THE MEDIUM LONG RANGE... ADJUSTED TEMPT OUT THROUGH THURSDAY...AND THE WHOLE 9 YARDS FOR OTHER VARIABLES. FIRST CONCERN IT THE POTENTIAL OF SEVERE WEATHER THIS EVENING. STILL LOOKS LIKE A VERY MARGINAL EVENT AND WOULD BE CONFINED TO THE VICINITY OF THE COLD FRONT AS IT TRAVERSES THE STATE BETWEEN 00Z AND MIDNIGHT. DEW POINTS HAVE JUST NOR REACHED THE MIDDLE 50S IN CENTRAL ALABAMA...AND CLOUDS/RAIN HAS VIRTUALLY NEGATED ANY DESTABILIZATION. FORECAST SOUNDINGS SHOW ABUNDANT MOISTURE...IF NOT SATURATION THROUGHOUT THE ATMOSPHERIC COLUMN WHICH SHOULD LIMIT THE POTENTIAL FOR HAIL AND WIND. HOWEVER...IF SOME WINDS ARE ABLE TO BE TRANSPORTED TO THE SURFACE FROM ALOFT...THERE COULD BE A WIND THREAT...BUT THEY SHOULNT BE ENHANCED BY DRY AIR. NEWEST SWODY1 FROM THE SPC STILL HIGHLIGHTS THIS THREAT. I HAVE MY DOUBTS. IN THE WAKE OF THE FRONT...STRONG WINDS ARE EXPECTED AS WELL. GRADIENT WINDS ON THE ORDER OF 10 TO 20 MPH...WITH GUSTS IN EXCESS OF 25 MPH ARE EXPECTED BEHIND THE FRONT...THROUGH ABOUT MIDDAY TOMORROW. WILL HOLD OFF ON THE ISSUANCE OF A LAKE WIND ADVISORY UNTIL THE THREAT OF SEVERE WEATHER IS EXTINCT. EXPECTING ANY THUNDER AFTER MIDNIGHT...REALLY ONLY CONFINED TO THE SOUTHEAST. .SHORT TERM...OVERNIGHT SEVERE/WIND AND TOMORROWS WIND CONCERNS DISCUSSED EARLIER. OTHERWISE...CONDITIONS WILL IMPROVE TOMORROW AFTERNOON...WITH WINDS BECOMING LIGHT BY SUNSET. THE COOLER TEMPERATURES WILL MOVE IN OVERNIGHT AS RADIATIONAL PARAMETERS BECOME FAVORABLE. .LONG TERM...MAIN CONCERN AFTER MIDWEEK IS THE COMBINATION OF TEMPERATURES IN THE 30S (CURRENTLY MOSTLY ABOVE FREEZING) AND A CHANCE OF PRECIPITATION. THE TRACK OF THE SURFACE LOW VARIES FROM ALONG THE NORTHERN GULF...TO NEAR NASHVILLE WITH THIS SYSTEM...SO ONCE AGAIN AM VERY HESITANT ABOUT INTRODUCING THE S WORD INTO THE FORECAST. AFTER THAT...GRADUAL WARMING IS EXPECTED EACH DAY WITH A NICE LOOKING WEEKEND AHEAD. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 43 50 28 53 / 100 20 10 30 ANNISTON 43 50 30 53 / 100 20 10 20 BIRMINGHAM 44 52 32 54 / 100 0 10 30 TUSCALOOSA 45 54 34 54 / 100 0 10 30 CALERA 45 54 34 55 / 100 0 10 30 AUBURN 48 53 33 57 / 100 20 10 20 MONTGOMERY 48 54 34 58 / 100 0 10 20 TROY 49 56 34 58 / 100 20 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CST MON MAR 7 2005 ALZ011>015-017>050-081300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 132 PM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. A SQUALL LINE WILL LIKELY MOVE INTO WEST ALABAMA THIS EVENING AND MOVE RAPIDLY EASTWARD. STRONG WINDS ALOFT MAY EXTEND DOWN TO THE SURFACE ALONG PORTIONS OF THE SQUALL LINE...PRODUCING DAMAGING WINDS. THE BEST CHANCE OF SEVERE THUNDERSTORM WINDS WILL BE WEST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85. THE SQUALL LINE SHOULD BE EAST OF AREA BY 300 AM CST. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). ON TUESDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED BEHIND THE COLD FRONT...WITH GUSTS UP TO 30 MPH AT TIMES. A LAKE WIND ADVISORY WILL LIKELY BE ISSUED FOR TUESDAY. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG YORK 32.50N 88.30W
03/07/2005 SUMTER AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN YORK.
&&
JSSThe Birmingham radar (KBMX), 123 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
A weather net site in Demopolis recorded a 61 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444689.